Some pharmacists leave a warning about taking paracetamol at this time of the year when flu and colds begin. This is the combination with other medicines that may have unwanted effects. Know everything.
© Shutterstock
16/09/2026
by
ANDwe're coming out of the summer and slowly entering in the fall. With the arrival of the coldest weather, also begins the time of flu and colds. The use of paracetamol turns out to be recurrent, but it may prove dangerous at this point. The combination with other medicines is concerned.
Parade magazine spoke to some pharmacists to better understand this issue. The problem is in an overdose as other medicines also end up containing paracetamol.
Paracetamol: Errors during flu season
“ This is not an adverse reaction between two different medicines. The danger lies in the possibility of taking, without knowing it, an excessive dose of the same medicine, paracetamol when taking a product containing it” says pharmacist Eddie Khoriaty.
Read Also: New treatment helps the brain recover after stroke
The danger is also that they are medicines for free sale and do not need a prescription. However, although they are easy to access, it is appropriate that you be careful when taking.
“ Paracetamol does not reduce swelling or inflammation, nor does it cause irritation in the stomach. Because it is soft to the stomach, it is the main option for mild to moderate pains, headaches and fever, but it depends a lot on the liver to be metabolized, making it crucial to respect safe daily limits,” says pharmacist Danielle Oncer.
“The problem is that paracetamol is present in many combined medicines, so people may not realize how much they are taking. Many of the medicines for constipation and flu already contain paracetamol”, continues the pharmaceutical Stephanie Redmond.
They also leave a warning for what may happen if you take unsafe doses of paracetamol. “When you take an excessive amount of paracetamol at once, the normal mechanisms of elimination of the body become overloaded. Glutathione, an antioxidant present in the liver, can normally neutralize some of the toxic by-products of paracetamol, but the levels are exhausted at high doses,” says Stephanie Redmond.
Thus, in the first 24 hours there may be some mild signs and symptoms such as nausea or vomiting. In more severe cases it may lead to liver damage and appear between three and four days later. It is therefore important to always check the components of the medicines and even talk to your doctor before taking several gender drugs at the same time.
When to use ibuprofen and paracetamol?
Marta Jonet, from the CUF health network, began to reveal to the website of this health facility the differences between the two medicines.
The expert points out that “ibuprofen is part of the family of non-steroidal anti-inflammatory drugs (NSAIDs) used to treat pain, reduce inflammation and decrease temperature (fever)”. On the other hand, paracetamol “has analgesic action (relieves pain), antipyretics (reduces fever) and can be given in combination with other medicines and your dose should always be adjusted to the patient’s body weight”.
One of the main differences it points out is related to the fact that paracetamol does not have significant anti-inflammatory properties, as is something verified in ibuprofen.
Since they are different medicines, they also have different uses. Therefore, ibuprofen is best indicated to relieve pain associated with conditions such as muscle pain, joints, headache, migraine or menstrual pain.
“ It is used to reduce inflammation in cases of acute infections (otitis, tonsillitis) and in some inflammatory conditions such as arthritis”, says the doctor. With regard to paracetamol, it is used to relieve moderate pain, such as headache, muscle or teeth, but also to reduce fever.

